Alert archive / Michigan / Freeze Warnings in 2019
Freeze Warning 2, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze warning at May 10, 2019, 3:23 AM EDT for 23 counties in Michigan. It took effect at May 11, 2019, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2019, 3:23 AM EDT (07:23 UTC)
- In effect from
- May 11, 2019, 12:00 AM EDT
- Expired
- May 11, 2019, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 23 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 19 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS73 KAPX 100723 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 323 AM EDT Fri May 10 2019 MIZ016>018-021>024-027>030-032>035-101530- /O.NEW.KAPX.FZ.W.0002.190511T0400Z-190511T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon- Ogemaw- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, and West Branch 323 AM EDT Fri May 10 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... The National Weather Service in Gaylord has issued a FREEZE WARNING, which is in effect from midnight tonight to 8 AM EDT Saturday. * TEMPERATURE...Temperatures are expected to fall to 32 degrees or below for a few hours overnight. * IMPACTS...Sensitive vegetation are likely to be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MIZ020-025-026-031-036-041-042-099-101530- /O.NEW.KAPX.FR.Y.0003.190511T0400Z-190511T1200Z/ Leelanau-Benzie-Grand Traverse-Manistee-Iosco-Gladwin-Arenac- Charlevoix- Including the cities of Northport, Frankfort, Traverse City, Manistee, Tawas City, Gladwin, Standish, and Charlevoix 323 AM EDT Fri May 10 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... The National Weather Service in Gaylord has issued a FROST ADVISORY, which is in effect from midnight tonight to 8 AM EDT Saturday. * TEMPERATURE...Temperatures are expected to fall to near 32 degrees for a few hours overnight with frost developing. * IMPACTS...Sensitive vegetation may become damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
047 WWUS73 KAPX 101530 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1130 AM EDT Fri May 10 2019 MIZ020-025-026-031-036-041-042-099-111200- /O.UPG.KAPX.FR.Y.0003.190511T0400Z-190511T1200Z/ /O.EXA.KAPX.FZ.W.0002.190511T0400Z-190511T1200Z/ Leelanau-Benzie-Grand Traverse-Manistee-Iosco-Gladwin-Arenac- Charlevoix- Including the cities of Northport, Frankfort, Traverse City, Manistee, Tawas City, Gladwin, Standish, and Charlevoix 1130 AM EDT Fri May 10 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... The National Weather Service in Gaylord has issued a FREEZE WARNING, which is in effect from midnight tonight to 8 AM EDT Saturday. The FROST ADVISORY is no longer in effect. * TEMPERATURE...Temperatures are expected to fall to near 32 degrees for a few hours overnight, with some locally colder temperatures possible. * IMPACTS...Sensitive vegetation is likely to be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MIZ098-111200- /O.EXA.KAPX.FZ.W.0002.190511T0400Z-190511T1200Z/ Beaver Island- Including the city of St. James 1130 AM EDT Fri May 10 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... The National Weather Service in Gaylord has issued a FREEZE WARNING, which is in effect from midnight tonight to 8 AM EDT Saturday. * TEMPERATURE...Temperatures are expected to fall to 32 degrees or below for a few hours overnight. * IMPACTS...Sensitive vegetation is likely to be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ MIZ016>018-021>024-027>030-032>035-111200- /O.CON.KAPX.FZ.W.0002.190511T0400Z-190511T1200Z/ Emmet-Cheboygan-Presque Isle-Antrim-Otsego-Montmorency-Alpena- Kalkaska-Crawford-Oscoda-Alcona-Wexford-Missaukee-Roscommon- Ogemaw- Including the cities of Petoskey, Cheboygan, Rogers City, Mancelona, Gaylord, Atlanta, Alpena, Kalkaska, Grayling, Mio, Harrisville, Cadillac, Lake City, Houghton Lake, and West Branch 1130 AM EDT Fri May 10 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * TEMPERATURE...Temperatures are expected to fall to 32 degrees or below for a few hours overnight. * IMPACTS...Sensitive vegetation is likely to be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
681 WWUS73 KAPX 101908 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 308 PM EDT Fri May 10 2019 MIZ016>018-020>036-041-042-098-099-111200- /O.CON.KAPX.FZ.W.0002.190511T0400Z-190511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, St. James, and Charlevoix 308 PM EDT Fri May 10 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * TEMPERATURE...Temperatures are expected to fall to 32 degrees or below for a few hours overnight. * IMPACTS...Sensitive vegetation will be damaged if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
234 WWUS73 KAPX 110139 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 939 PM EDT Fri May 10 2019 MIZ016>018-020>036-041-042-098-099-110945- /O.CON.KAPX.FZ.W.0002.190511T0400Z-190511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, St. James, and Charlevoix 939 PM EDT Fri May 10 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * TEMPERATURE...Temperatures are expected to fall to 32 degrees or below for a few hours overnight. * IMPACTS...Sensitive vegetation will be damaged if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
340 WWUS73 KAPX 110826 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 426 AM EDT Sat May 11 2019 MIZ016>018-020>036-041-042-098-099-111200- /O.CON.KAPX.FZ.W.0002.000000T0000Z-190511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Beaver Island-Charlevoix- Including the cities of Petoskey, Cheboygan, Rogers City, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, Standish, St. James, and Charlevoix 426 AM EDT Sat May 11 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...Temperatures will remain around or below freezing through early morning. * IMPACTS...Sensitive vegetation will be damaged if not covered, brought indoors, or otherwise protected from the cold temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at May 10, 2:57 AM EDT, 26 minutes earlier.
Area forecast discussion, May 10, 2:57 AM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
257 AM EDT Fri May 10 2019
.NEAR TERM...(Today through Tonight)
Issued at 254 AM EDT Fri May 10 2019
Impactful weather: Frost/freeze potential.
Pattern synopsis and forecast:
Sfc low pressure continues to lift off to the NE of nrn Michigan
early this morning, with sfc troughing draped back overhead. While
the deeper atmospheric moisture was exiting east, low level moisture
was still pretty deep underneath an inversion This was resulting in
widespread stratus, that continues well upstream into Wisconsin. In
addition, there is some additional 5-7kft, more diurnally driven
clouds that were dropping southward from Canada, which were fading
away with time. The truest of clearing was seen along and west of an
axis of sfc high pressure along the MN/Dakotas border. The clouds
blanketing nrn Michigan has kept temperatures in the mid 30s NW to
the lower half of the 40s SE.
The low pressure will lift through Quebec today and tonight, while
the axis of sfc high pressure upstream, and true clear skies,
settles in overhead very late tonight/near daybreak. Low level
moisture will remain stuck under the aforementioned inversion for
most, if not all of the daylight hours today. Skies should at a
minimum, be mostly cloudy for the day. Highs in the mid to upper 40s
expected, with some lower 50s in downsloping areas across the SE CWA
in NE lower (NW winds). There is some indication that the low level
inversion loosens it's grip very late today into this evening, as
shortwave troughing slides through the region. This may help clear
skies out to some degree. However, there will be some diurnal clouds
that develop across Wisconsin, that will advect eastward in backing
winds out of the west, ahead of the wave. Those clouds, while likely
fading to some degree with sunset, will drift into nrn Michigan per
fcst soundings. Better drying with the sfc ridge axis arrives late
tonight. Seems like this is going to be a race, on whether or not we
can get enough time in clear/mostly clear skies tonight for
temperatures to drop low enough for any widespread freeze conditions
(except maybe those typically colder low lying areas). Widespread
frost does seem very easily attained with expected low T/Td spread
and light/calm winds. Lows in the lower half of the 30s is likely
for frost, and maybe freeze conditions with upper 20s, again the low
lying areas. This is very similar to the ongoing forecast low temps.
Under this scenario, do not feel comfortable to veer from it attm.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 420 PM EDT Thu May 9 2019
...Moderating temperatures...
High Impact Weather Potential...Frost and possible freeze
Saturday night.
Primary Forecast Concerns...Frost and freeze.
High pressure will roam the Great Lakes this weekend with daytime
temperatures moderating. Saturday night, mainly clear skies will
lead to another chilly night with more frost likely. A northern
stream trough then slides by to our south Sunday. The northern
extent of moisture is in question with chance pops across the
southern half of the forecast area. Temperatures will be 15 to 20
degrees below average Friday then rebound to close to average to a
few degrees below this weekend.
.LONG TERM...(Sunday night through Thursday)
Issued at 420 PM EDT Thu May 9 2019
...Fairly quiet weather...
High Impact Weather Potential: None expected.
Extended models are in general agreement that the trough that moves
by to our south retrogrades north/west Sunday night into Monday
bringing chance pops farther north into all of northern lower. Weak
troughing will continue below normal temperatures Tuesday into
midweek, along with small chances for showers. Short wave ridging
then leads to warmer temperatures heading into Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 141 AM EDT Fri May 10 2019
Low pressure lifts into Quebec Friday and Friday night, while high
pressure settles in by daybreak Saturday. Low level moisture is
trapped under an inversion, resulting in widespread IFR/MVFR CIGS
and periodic drizzle. Heading through today, the inversion loosens
it's grip to where CIGS lift to VFR. Some additional cloud is
expected to roll in Friday evening, before more efficient clearing
arrives with the sfc high pressure overnight.
Winds will be gusty out of the WNW/NW today, backing more W/SW
through the night as the high pressure approaches.
&&
.MARINE...
Issued at 254 AM EDT Fri May 10 2019
Low pressure will continue to lift off to the NE through today, with
a tighter pressure gradient sliding in which will result in gusty NW
advisory level winds today. Winds weaken through tonight as high
pressure settles into the Great Lakes. This high pressure will linger
in the Great Lakes over the weekend with no marine issues
foreseen.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ345-347-
348.
SMALL CRAFT ADVISORY until 2 PM EDT this afternoon for LHZ346.
LM...SMALL CRAFT ADVISORY until 2 PM EDT this afternoon for LMZ323-
342-344>346.
LS...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LSZ321-322.
&&
UPDATE...MR
NEAR TERM...SMD
SHORT TERM...AS
LONG TERM...AS
AVIATION...SMD
MARINE...SMDHazardous weather outlook, May 10, 3:23 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 323 AM EDT Fri May 10 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-110730- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- 323 AM EDT Fri May 10 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. Frost and freeze conditions are expected tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost and freeze conditions are again possible Saturday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:23 AM EDT | Frost Advisory | APX | Arenac, Benzie, Charlevoix, Gladwin, Grand Traverse, Iosco and 2 more | 8 hr |
Nearby
Freeze Warnings in Michigan, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.